Couldn't find what you looking for?

TRY OUR SEARCH!


HI. I’ve been using antidepressants lately and I’ve noticed extreme weight gain. Does anyone here know why these drugs cause weight gain? Also, why do people continue to gain weight even after they stop using these meds???

Loading...


Yes, you’re totally right – antidepressants indeed increase your weight. Doc’s knew for this side effect for quite a long but only recently gave an explanation. After several studies, they found out that the med decreases the body's sensitivity to insulin... That causes your body to handle the processing of your food intake in a different manner. This especially affects foods affecting the insulin levels... So far, studies did not show what happens after person stops using meds, but it is the most likely that once the body becomes adapted to this decreased insulin sensitivity (due to antidepressant meds) it will continue working in same manner even after meds have been eliminated from your system.
Reply

Loading...